Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 22, 2015, 4:21 AM CDT for Spencer County, Warrick County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 4:21 AM CDT (09:21 UTC)
- Expired
- Jun 22, 2015, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:20 AM CDT | FLASH FLOOD | 1 N Chrisney, IN | WATER OVER THE ROAD AT THE INTERSECTION OF OLD HWY 231 AND CR 1000N...AT EAST FORK LITTLE PIGEON CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1999 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813
WGUS53 KPAH 220921
FFWPAH
INC147-173-221215-
/O.NEW.KPAH.FF.W.0019.150622T0921Z-150622T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
421 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SPENCER COUNTY IN SOUTHWESTERN INDIANA...
CENTRAL WARRICK COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 715 AM CDT
* AT 420 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONVILLE...NEWBURGH...SANTA CLAUS...DALE...GRANDVIEW...
FOLSOMVILLE...CHRISNEY...TENNYSON AND GENTRYVILLE.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3794 8692 3791 8703 3794 8739 3810 8724
3823 8718 3823 8708 3820 8707 3820 8679
3814 8680 3812 8679 3812 8681 3810 8677
3806 8677 3804 8679
$$
DB1 follow-up statement
443
WGUS73 KPAH 221031
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
531 AM CDT MON JUN 22 2015
INC147-173-221215-
/O.CON.KPAH.FF.W.0019.000000T0000Z-150622T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPENCER IN-WARRICK IN-
531 AM CDT MON JUN 22 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SPENCER AND CENTRAL WARRICK COUNTIES...
AT 526 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING NEAR
THE INTERSECTION OF OLD 231 AND 1000 NORTH. THOUGH RAIN HAS NOW
ENDED ACROSS THE AREA...FLOODING WILL CONTINUE FOR SOME TIME DUE TO
RUNOFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3794 8692 3791 8703 3794 8739 3810 8724
3823 8718 3823 8708 3820 8707 3820 8679
3814 8680 3812 8679 3812 8681 3810 8677
3806 8677 3804 8679
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:00 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 22, 4:00 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 400 AM CDT MON JUN 22 2015 .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 329 AM CDT MON JUN 22 2015 COLD POOL DRIVEN CLUSTER OF STORMS PRODUCING VERY HEAVY RAINFALL HAS SUSTAINED ITSELF VERY WELL OVER FROM PORTIONS OF SE IL THROUGH SW IN. THE SYSTEM SHOULD EXIT EARLY TODAY...AND SUBSIDENCE IN THE WAKE OF THE COMPLEX WILL AID IN KEEPING THE REST OF THE DAY RAINFREE. THE ONE FLY IN THE OINTMENT WOULD BE IF OUTFLOW BOUNDARY FROM CURRENT STORMS STALLS SOME WHERE OVER WRN KY LATER THIS MORNING. THIS COULD KICK OFF SOMETHING DURING THE HEAT OF THE DAY IN THAT AREA. TEMPS IN THE LOWER TO MID 90S AND DEWPOINTS IN THE LOWER HALF OF THE 70S WILL PUSH HEAT INDICES INTO THE 100 TO 105 RANGE IN MANY LOCATIONS. COLD FRONT WILL PUSH SOUTHEAST THROUGH THE PLAINS TODAY AND SHOULD ENTER THE FORECAST AREA DURING THE DAY TUES. THIS WILL BRING THE NEXT CHC OF THUNDERSTORMS...ESP IN THE AFTERNOON AND EVENING. WILL LIKELY HEAT BACK UP INTO THE 90S BEFORE ITS ARRIVAL AND BECOME QUITE UNSTABLE...SO WILL NEED TO MONITOR FOR SOME STRONG TO ISOLATED SEVERE STORMS. HOWEVER...SHEAR VALUES NOT AS IMPRESSIVE AND SHOULD LIMIT SEVERE COVERAGE. THE FRONT SHOULD THEN WASH OUT OVER THE REGION BY THE TIME WE HEAD INTO WEDNESDAY AS HIGH PRESSURE ALOFT MAKES A PUSH EAST INTO THE MID MS/LOWER OHIO RIVER VALLEYS. SHOULD RESULT IN LESS CHANCE FOR STORMS...ESP CENTRAL/WESTERN FORECAST AREAS. THIS MAY ACTUALLY BE THE WARMEST DAY OF THE WEEK IF INDEED CONVECTION CAN BE SUPPRESSED. WOULD NOT BE SURPRISED IF SOME LOCATIONS EVEN TOP 105 ON THE HEAT INDEX. WILL GO AHEAD AND ISSUE SPECIAL WEATHER STATEMENT WITH THIS FORECAST PACKAGE TO COVER THE POSSIBILITY FOR MULTIPLE AFTERNOONS OF 100 TO 105 HEAT INDICES. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 329 AM CDT MON JUN 22 2015 IN THE EXTENDED PERIOD...THE MED RANGE MODELS INDICATE THAT A SFC BOUNDARY WILL CONTINUE TO BE POISED JUST TO THE NORTH OF THE PAH FORECAST AREA...WITH HIGHER SFC PRESSURES TO THE SOUTH ALONG WITH WEAK MID LEVEL FLOW INITIALLY. THIS FEATURE IS PROGGED TO WAVE BACK AND FORTH THROUGH OUR REGION AS ENERGY IMPULSES IN THE NRN STREAM WESTERLIES ALOFT ACT ON IT. THIS WILL MEAN THE DEVELOPMENT OF SCATTERED SHOWERS AND TSTMS FOR ALL OR PARTS OF THE REGION THROUGHOUT THE EXTENDED PERIOD. HEAT INDICES WILL BE BETWEEN 100 AND 105 THU AFTERNOON OUTSIDE OF TSTM ACTIVITY. LATE FRI...THE LARGE SCALE MID/UPPER PATTERN AMPLIFIES...AND SHRTWV ENERGY IS PROGGED TO DIG THROUGH OUR REGION...TENDING TO DEEPEN A SFC LOW AS IT RAPIDLY MOVES THROUGH THE REGION. A DECENT PCPN SIGNAL WAS PROVIDED IN THE EXTENDED INITIALIZATION...EVEN GENERATING LIKELY POPS FRI NIGHT IN THE SWRN IND AREA...WHICH WE STUCK WITH. A LIMITED AMOUNT OF SEVERE WEATHER CANNOT BE RULED OUT AS AN AIR MASS CHANGE OCCURS EARLY IN THE WEEKEND. A DEEP NRLY FLOW REGIME AND LOWER MID LEVEL HEIGHTS ARE FORECAST TO START UP FOR THE WEEKEND...RESULTING IN RAPIDLY DECREASING POPS AND A NOTICEABLE DROP IN TEMPS AND DEWPOINTS FOR OUR REGION.&& .AVIATION... ISSUED AT 1202 AM CDT MON JUN 22 2015 MAIN CONCERN IS THE KEVV/KOWB AREA...WHERE A THUNDERSTORM COMPLEX WILL ARRIVE OVERNIGHT. THIS COMPLEX MAY SKIRT JUST NORTH OF THE KOWB TAF SITE...BUT IT APPEARS KEVV WILL BE DIRECTLY AFFECTED. THE COMPLEX OF STORMS SHOULD EXIT THESE SITES BY 12Z. OTHERWISE...VFR CONDITIONS ARE FORECAST AT ALL SITES. WINDS WILL BE FROM THE SOUTHWEST...OCCASIONALLY GUSTY IN THE MIDDAY AND AFTERNOON HOURS. SCATTERED CUMULUS CLOUDS WILL FORM BY MIDDAY AND DISSIPATE AROUND SUNSET. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...GM LONG TERM...DB AVIATION...MY
Hazardous weather outlook, Jun 21, 11:24 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1124 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-230430- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1124 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL IMPACT THE NORTHEAST CORNER OF THE REGION OVERNIGHT...MAINLY NORTHEAST OF A FAIRFIELD IL TO OWENSBORO KY LINE. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE WHERE STORMS DO OCCUR THROUGH EARLY MONDAY MORNING. HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON WILL CONTINUE THROUGH 7 TO 8 PM. SEE SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXCEPT FOR MONDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE REGION THROUGH THE PERIOD. A FEW SEVERE STORMS CANNOT BE RULED OUT ON TUESDAY. HEAT INDICES FROM 100 TO 105 ARE EXPECTED EACH AFTERNOON DURING THE FIRST HALF OF THE WEEK. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT OVER PARTS OF SOUTHWEST INDIANA AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY.
In the hours before
Local storm report, Jun 21, 10:22 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1022 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG BENTON 38.01N 88.92W
06/21/2015 FRANKLIN IL AMATEUR RADIO
LARGE TREE DOWN WITH ISOLATED POWER OUTAGES REPORTED.
0544 PM FLOOD BENTON 38.01N 88.92W
06/21/2015 FRANKLIN IL BROADCAST MEDIA
MINOR STREET FLOODING REPORTED.
0610 PM TSTM WND DMG HARRISBURG 37.74N 88.55W
06/21/2015 SALINE IL LAW ENFORCEMENT
SMALL TREE LIMBS DOWN THROUGHOUT THE COMMUNITY WITH PEA
SIZE HAIL REPORTED NEAR THE MIDDLE SCHOOL.
0810 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
06/21/2015 M1.30 INCH VANDERBURGH IN PUBLIC
HEAVY RAINFALL REPORTED IN THE ANGEL MOUNDS AREA OF
EVANSVILLE. MINOR STREET FLOODING REPORTED AS WELL. ONE
HOUR RAINFALL TOTAL.
0823 PM HAIL HENDERSON 37.84N 87.58W
06/21/2015 M1.00 INCH HENDERSON KY PUBLIC
MULTIPLE REPORTS OF QUARTER SIZE HAIL ON THE NORTH SIDE
OF TOWN.
0826 PM HAIL OWENSBORO 37.76N 87.12W
06/21/2015 M0.88 INCH DAVIESS KY BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED IN THE WESTERN PART OF DAVIESS
COUNTY.
0844 PM FLOOD OWENSBORO 37.76N 87.12W
06/21/2015 DAVIESS KY TRAINED SPOTTER
MINOR STREET FLOODING IN PORTIONS OF THE COMMUNITY.
0856 PM FLOOD OWENSBORO 37.76N 87.12W
06/21/2015 DAVIESS KY TRAINED SPOTTER
SEVERAL STREETS REPORTED WITH LOW LEVLS OF WATER OVER
THEM.
0858 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
06/21/2015 M1.00 INCH DAVIESS KY TRAINED SPOTTER
40 MINUTE RAINFALL TOTAL
0905 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
06/21/2015 M1.96 INCH DAVIESS KY AWOS
AWOS RECORDED ONE HOUR RANFALL TOTAL.
&&
MYSpecial weather statement, Jun 22, 3:17 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CDT MON JUN 22 2015
INZ087-088-KYZ019-220845-
WARRICK IN-SPENCER IN-DAVIESS KY-
317 AM CDT MON JUN 22 2015
...SPECIAL WEATHER STATEMENT...
AT 315 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF PAOLI TO
NEAR GRANDVIEW...AND MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANTA CLAUS...DALE...GRANDVIEW...CHRISNEY...TROY...GENTRYVILLE AND
WAITMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3804 8679 3800 8677 3799 8686 3793 8694
3791 8694 3789 8691 3790 8695 3793 8695
3793 8698 3790 8699 3793 8726 3820 8698
3820 8679 3812 8681 3810 8677 3806 8677
TIME...MOT...LOC 0815Z 271DEG 43KT 3845 8651 3798 8700
DBThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:37 PM CDT | Areal Flood Advisory | PAH | Spencer, Vanderburgh, Warrick | 113 min |
| Jun 21, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 35 min |
| Jun 21, 8:06 PM CDT | Special Weather Statement | PAH | Gibson, Pike, Spencer, Warrick | 39 min |
| Jun 22, 3:17 AM CDT | Special Weather Statement | PAH | Spencer | 28 min |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.